North Carolina, 2026

Tornadoes and Damaging Winds in North Carolina, March 12, 2026

March 12, 2026 · NWS MHX · 31 events in 13 counties and zones

A low pressure area with a cold front attached to it tracked east across the Carolinas during the late morning and afternoon timeframe. Along and and out ahead of the cold front a line of scattered to numerous severe thunderstorms developed and quickly raced east northeast across Eastern NC, producing 60 to 70 mph wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MHX wrote it up.

A low pressure area with a cold front attached to it tracked east across the Carolinas during the late morning and afternoon timeframe. Along and and out ahead of the cold front a line of scattered to numerous severe thunderstorms developed and quickly raced east northeast across Eastern NC, producing 60 to 70 mph wind gusts. With ample instability and strong wind shear in place several of the storms interacted with the sea breeze inland from the coast and produced several tornadoes, in addition to severe thunderstorm wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Mar 12, 6:21 AM EST, 6 hours 9 minutes earlier. Its key messages:

  • 1) A strong cold front will cross the area this afternoon/evening with gusty winds, widespread rain, and a few thunderstorms expected. Thunderstorms may be capable of producing damaging wind gusts and an isolated tornado. Low probability (10-20%) of a wintry mix behind the front (generally north of Highway 264). 2) Temperatures rebound this weekend ahead of a strong cold front early next week Marine...Conditions will deteriorate through the day with Gales expected this afternoon through late tonight.
Area forecast discussion, Mar 12, 6:21 AM EST, 6 hours 9 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
721 AM EDT Thu Mar 12 2026

.WHAT HAS CHANGED...
Issued a Wind Advisory for the Outer Banks and Downeast Carteret
County this evening (wind forecast increased)

Increased temperatures ahead of this afternoon's cold front

Marine...Northern rivers and sounds were upgraded to a Gale
Warning for the post-frontal winds this afternoon

&&

.KEY MESSAGES...
1) A strong cold front will cross the area this afternoon/evening
with gusty winds, widespread rain, and a few thunderstorms
expected. Thunderstorms may be capable of producing damaging
wind gusts and an isolated tornado. Low probability (10-20%) of
a wintry mix behind the front (generally north of Highway 264).

2) Temperatures rebound this weekend ahead of a strong cold
front early next week

Marine...Conditions will deteriorate through the day with
Gales expected this afternoon through late tonight.

&&

.DISCUSSION...
KEY MESSAGE 1...As a potent upper level shortwave moves east
through the Mid-Atlantic today, a strong cold front will track
across ENC and bring gusty winds, widespread rain, and a few
thunderstorms. Given that the FROPA is expected to reach the
area ahead of peak heating, instability will be slightly muted.
However, temperatures have trended warmer ahead of the front, so
instability has followed suit. The latest HREF is showing
ensemble mean SBCAPE of 500-750 J/kg along the front with a
worst case scenario (ensemble max) of 1000-1250 J/kg. 300-400+
m2/s2 of 0-3 km SRH and well above 50 kt of deep layer shear
will create an environment capable of producing bowing
thunderstorms with damaging wind gusts in excess of 50 mph.
Hodographs don't appear favorable for tornadogenesis, but given
the amount of shear and helicity at play, a few rotating
updrafts will be possible. The most likely scenario is
widespread gusty showers with a few embedded thunderstorms this
afternoon and evening.

Temperatures will fall so rapidly behind this front (approx 10
degrees/hour) that some models are showing a brief changeover
to a wintry mix of rain, snow, and sleet this afternoon/evening
(generally north of Highway 264). Chances of this happening are
higher near the NC/VA border, but latest HREF probs for wintry
precip types have increased. No accumulations or impacts are
expected given that 1) cold air will be chasing the moisture and
2) it was in the 80s yesterday.

KEY MESSAGE 2...Our highs in the post-frontal airmass will still
be warmer than average, but we'll feel a notable drop in
temperatures. Friday will reach the low 60s and we'll rebound
to the mid 60s (coast) to mid 70s (inland) on Sunday and
Monday. A deep upper level trough will dig across the CONUS late
this weekend and reach the East Coast by early next week. At
the surface, a strong cold front will cross the area late
Monday/early Tuesday. This system will bring increased shower
and thunderstorm chances Sunday through Monday night. A
significantly cooler airmass will build in behind this front
with highs on Tuesday and Wednesday forecast to be in the 40s
and 50s.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
Pred VFR conditions at the TAF sites through the morning hours with
breezy S-SW winds. However, patchy sea fog will sub-VFR conditions
to terminals along the Crystal Coast early this morning. LLWS will
also be a concern through 12-13Z with a strong low level jet in
place.

A strong cold front will push through ENC this afternoon bringing a
threat for strong to severe thunderstorms along the front.
Latest guidance showing the threat for storms between 17-19Z
across western rtes and 19-21Z across eastern rtes. Damaging
wind gusts will be the primary concern with the thunderstorms
along with sub-VFR conditions. The front will also bring a
northerly wind shift with a significant surge with gusts to
around 30-40 kt and potentially a brief period of even higher
gusts. The post frontal winds will bring a cross wind component
to EWN runway 4R/22L. MVFR cigs expected to persist for several
hours behind the front with lingering showers. Conditions
improve fairly quickly this evening as high pressure builds into
the region bringing a much drier airmass. Winds are also
expected to quickly diminish this evening.

Outlook...Pred VFR conditions expected Friday through Saturday. The
next frontal system is expected to impact ENC Sunday through Monday
bringing periods of sub-VFR conditions in showers and
thunderstorms.

&&

.MARINE...
Increasingly hazardous marine conditions are expected today due
to a strong cold front that will cross the area this
afternoon/evening.

Southwest winds at 20-25 kt with gusts to 20-30 kt will continue
through this morning. This afternoon, the winds will swiftly
veer to the north-northwest and surge to 30-40 kt with gusts to
35-50 kt late this afternoon/early this evening. Gusts in excess
of 45 kt are expected over a brief period of time this evening
and will be most likely across the Gulf Stream waters. Winds
will quickly improve behind the front with gusts forecast to
drop below 25 kt by late tonight. Seas will peak this
afternoon/evening at 5-8 ft.

Gale Warnings are in effect for all coastal waters, the
Pamlico Sound, and the northern rivers and sounds. Small Craft
Advisories are in effect for the inland rivers but a few Gale
force gusts are still possible, especially near the mouths of the
rivers.

The cold front will be accompanied by a risk of thunderstorms,
the strongest of which may produce enhanced wind gusts and brief
waterspouts.

Outlook: Winds and seas will lay down Friday and Saturday with more
benign marine conditions expected. Winds and seas will rebuild
Sunday into Monday associated with the next strong cold front.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory from 4 PM this afternoon to 10 PM EDT this
     evening for NCZ196-203>205.
MARINE...Gale Warning from 3 PM this afternoon to 8 PM EDT this evening
     for AMZ131-230-231.
     Gale Warning from 3 PM this afternoon to 11 PM EDT this
     evening for AMZ135-152-154-156-158.
     Small Craft Advisory from 1 PM this afternoon to 11 PM EDT
     this evening for AMZ136-137.
     Gale Warning from 3 PM this afternoon to 10 PM EDT this
     evening for AMZ150.

&&

DISCUSSION...OJC
AVIATION...SK
MARINE...OJC
Hazardous weather outlook, Mar 12, 4:35 AM EST, 7 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
535 AM EDT Thu Mar 12 2026

NCZ029-044>047-079>081-090>092-094-193>195-198-199-130945-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-West Carteret-Inland Onslow-Coastal Onslow-
535 AM EDT Thu Mar 12 2026

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

A strong cold front will bring a threat of damaging wind gusts and
brief isolated tornadoes to the area this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ196-203>205-130945-
East Carteret-Northern Outer Banks-Ocracoke Island-Hatteras Island-
535 AM EDT Thu Mar 12 2026

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EDT
THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

A strong cold front will bring a threat of damaging wind gusts and
brief isolated tornadoes to the area this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 12, 12:24 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
124 PM EDT Thu Mar 12 2026

NCZ090-198-121800-
Inland Onslow NC-Duplin NC-
124 PM EDT Thu Mar 12 2026

...A STRONG THUNDERSTORM WILL IMPACT WESTERN JONES...NORTHWESTERN
ONSLOW AND DUPLIN COUNTIES THROUGH 200 PM EDT...

At 123 PM EDT, Doppler radar was tracking a strong thunderstorm near
Harrells, or 11 miles southwest of Wallace, moving northeast at 55
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wallace, Warsaw, Kornegay, Rose Hill, Richlands, Beulaville, Cypress
Creek, Catherine Lake, Beautancus, Kenansville, Chinquapin, Potters
Hill, Petersburg, Harrells, Albert J Ellis Airport, Richlands South,
Sarecta, Magnolia, Greenevers, and Lyman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 500 PM EDT for
eastern North Carolina.

&&

LAT...LON 3490 7815 3499 7815 3519 7800 3517 7797
      3517 7794 3507 7775 3502 7775 3497 7768
      3498 7764 3498 7757 3492 7746 3466 7766
      3472 7768 3472 7794 3471 7798 3473 7802
      3473 7803 3472 7811 3471 7813 3474 7820
TIME...MOT...LOC 1723Z 232DEG 48KT 3466 7816

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RJ

The radar

The Raleigh/Durham radar (KRAX), 95 km away, was scanning. The volume nearest the first event began at 17:27 UTC.

Open the radar archive at this moment

Event by event

26 thunderstorm wind, 5 tornado. Local standard time, as filed.

Thunderstorm Wind, Pitt

When
March 12, 12:30 PM EST
Where
Pitt County, 1.49 mi NNE of Frog Level
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
35.590, -77.440

A picture was sent in of a partial collapse to a new house being built in Greenville NC. Several support beams shown were knocked down with part of the front wall also knocked down.

Thunderstorm Wind, Lenoir

When
March 12, 12:39 PM EST
Where
Lenoir County, 0.69 mi S of Albrittons
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.190, -77.670

Multiple trees were reported down in Lenoir County. The time was estimated by radar.

Thunderstorm Wind, Martin

When
March 12, 12:46 PM EST
Where
Martin County, 0.56 mi E of Williamston
Measured
60 kt (69 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.850, -77.060

Widespread trees and power lines were damaged in Martin County. Additionally, at least 3 to 6 structures sustained damage. Most of the buildings damaged were on Main Street in Williamston. Some trees fell on homes. Most damage occurred between 130pm and 200pm.

Thunderstorm Wind, Duplin

When
March 12, 12:52 PM EST
Where
Duplin County, 0.69 mi S of Maready
Measured
60 kt (69 mph) estimated gust
Reported by
State Official
Coordinates
34.790, -77.770

Trees were blown down throughout the county. No structure damage was reported at this time.

Thunderstorm Wind, Beaufort

When
March 12, 12:54 PM EST
Where
Beaufort County, Hackney
Measured
55 kt (63 mph) estimated gust
Reported by
Utility Company
Coordinates
35.470, -77.120

Power outages caused by fallen trees or limbs damaging equipment reported by the power company. The time was estimated by radar.

Thunderstorm Wind, Martin

When
March 12, 12:55 PM EST
Where
Martin County, Bear Grass
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
35.770, -77.130

Report of trees blown down in Bear Grass.

Thunderstorm Wind, Greene

When
March 12, 12:59 PM EST
Where
Greene County, 0.56 mi E of Maury
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
35.480, -77.590

Numerous reports of trees blown down throughout Greene County. No known structure damage at this time. The time was estimated based on radar.

Thunderstorm Wind, Washington

When
March 12, 12:59 PM EST
Where
Washington County, 1.49 mi SSW of Plymouth
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.850, -76.760

Widespread tree damage was noted from Williamston to Plymouth, along with multiple closed roads due to tree damage.

Thunderstorm Wind, Martin

When
March 12, 1:10 PM EST
Where
Martin County, 1.38 mi S of Jamesville
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
35.800, -76.900

A barn roof was blown down in Jamesville, NC. The time was based on radar.

Thunderstorm Wind, Onslow

When
March 12, 1:10 PM EST
Where
Onslow County, 3.48 mi WSW of Sky Manor Arpt
Measured
56 kt (64 mph) measured gust
Reported by
Public
Coordinates
34.710, -77.660

A 65 mph wind gust was measured on a personal weather station as thunderstorms were moving through the area.

Thunderstorm Wind, Washington

When
March 12, 1:11 PM EST
Where
Washington County, 2.36 mi NNW of Plymouth Muni Arpt
Measured
55 kt (63 mph) estimated gust
Reported by
Other Federal Agency
Coordinates
35.830, -76.770

The Red Cross disaster program reported a tree blown down on a home on Welcome Drive in Plymouth.

Thunderstorm Wind, Onslow

When
March 12, 1:14 PM EST
Where
Onslow County, 1.7 mi W of Jacksonville
Measured
60 kt (69 mph) estimated gust
Reported by
Other Federal Agency
Coordinates
34.750, -77.450

Multiple cars were damaged by flying debris near the Onslow Water and Sewer Authority building.

Tornado, Onslow

When
March 12, 1:16 PM EST to 1:17 PM EST
Where
Onslow County, 1.82 mi W of Jacksonville to 1.68 mi W of Jacksonville
Rating
EF0
Path length
0.14 mi
Path width
20 yd
Reported by
NWS Storm Survey
Coordinates
34.747, -77.452

A brief tornado occurred in Jacksonville, NC, that caused a critical failure of the roof and|door structure of a large metal building used by the American Legion. The tornado was brief with a length of 0.15 miles and a width of 20 yards. No fatalities or injuries occurred with this tornado. Special thanks to Onslow County Emergency Management and Onslow County Public Schools for their assistance during the survey.

Thunderstorm Wind, Beaufort

When
March 12, 1:17 PM EST
Where
Beaufort County, 0.89 mi SE of Pinetown
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.610, -76.860

Three inch limbs were blown down along with reports of a power outage.

Thunderstorm Wind, Beaufort

When
March 12, 1:20 PM EST
Where
Beaufort County, 0.69 mi N of Bunyan
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
35.540, -76.980

A large tree was blown down blocking two lanes of HWY 264 east of Washington, NC. The time was based on radar.

Thunderstorm Wind, Washington

When
March 12, 1:20 PM EST
Where
Washington County, 0.69 mi S of Pleasant Grove
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
35.910, -76.600

Between 250-1000 Dominion Energy Customers were without power near Roper, NC. The power outages are due to damage from the storms as they moved through the area. The time was estimated by radar.

Thunderstorm Wind, Onslow

When
March 12, 1:21 PM EST
Where
Onslow County, 1.33 mi WNW of (Nca)mcas New River
Measured
59 kt (68 mph) measured gust
Reported by
ASOS
Coordinates
34.710, -77.440

KNCA ASOS measured a wind gust of 68 mph as the severe thunderstorms were moving through the area.

Thunderstorm Wind, Jones

When
March 12, 1:25 PM EST
Where
Jones County, 1.13 mi E of Trenton
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
35.070, -77.350

A report of an aluminum carport shelter was lofted into powerlines and snapping power poles by the strong winds. The time was based on radar.

Tornado, Onslow

When
March 12, 1:26 PM EST to 1:27 PM EST
Where
Onslow County, 2.83 mi NW of Belgrade to 2.61 mi NW of Belgrade
Rating
EF1
Path length
0.26 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
34.903, -77.271

A tornado touched down near a farm on White Oak River Road in Maysville. The tornado damaged a farm building, causing significant roof damage, the collapse and removal of barn doors, and peeling off siding. Debris was blown downstream into a nearby|field. Within the debris field, a 2x4 was impaled into the ground. The tornado then went on to damage a row of trees before lifting. Within the area of damaged trees, some trees were snapped in half.

Thunderstorm Wind, Onslow

When
March 12, 1:30 PM EST
Where
Onslow County, 1.33 mi WSW of Jacksonville
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
34.740, -77.440

Large tree branches were blown down and fences were blown over in downtown Jacksonville on Laguna Bay Drive.

Thunderstorm Wind, Craven

When
March 12, 1:32 PM EST
Where
Craven County, 2.37 mi WNW of Riverdale
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
34.990, -77.020

A spotter measured a 65 mph wind gust 5 miles south of the New Bern Airport. Half inch hail was also reported, along with large tree limbs down.

Thunderstorm Wind, Craven

When
March 12, 1:43 PM EST
Where
Craven County, 0.57 mi E of (Ewn)simmons Not Apt
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
35.070, -77.040

KEWN ASOS measured a severe thunderstorm wind gust of 64 mph.

Tornado, Pamlico

When
March 12, 1:45 PM EST to 1:47 PM EST
Where
Pamlico County, 3.86 mi SSW of Lees Lndg to 3.7 mi S of Lees Lndg
Rating
EF1
Path length
0.6 mi
Path width
150 yd
Reported by
NWS Storm Survey
Coordinates
35.066, -76.968

The track started along the waters edge just was of Dockside Drive. A large|section of a well built roof was blown more than 100 yards to the east south|east. Sporadic damage included a pine tree that was snaped from the base.|Some minor damage including siding, and drip edging, was noted on the east sides|of the condo or in the opposite direction of the storm path. Estimated wind|speeds here were consistent with EF-1 damage or between 90 and 100 MPH.

A damage path continued to the east across Cardinal Drive where a large pine |tree was snapped 30 feet up from the base. Other smaller trees were uprooted,|with missing roof shingles and minor siding damage. While the main damage|path continued toward the east, again minor damage was noted on the opposite|side of the home, or roughly opposite the direction of the storm motion.|Estimated windspeeds here were consistent with EF-1 damage or between 90|and 100 MPH.

Throughout the Fairfield Harbour neighorhood sporadic damage was found,|mainly consisting of snapped softwood trees, along with some loss of roofing|materials, mainly consisting of shingles blown off, but not the major loss|of any roofing stucture. Estimated wind speeds here were consistent with EF-1|damage or between 90 and 100 MPH.

Thunderstorm Wind, Beaufort

When
March 12, 1:50 PM EST
Where
Beaufort County, 1.82 mi ESE of Washington
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
35.540, -77.020

A large tree was blown down on John Small Ave/US Highway 264.

Tornado, Pamlico

When
March 12, 1:56 PM EST to 2:06 PM EST
Where
Pamlico County, 1.96 mi WSW of Florence to 0.54 mi SW of Florence
Rating
EF1
Path length
1.57 mi
Path width
150 yd
Reported by
NWS Storm Survey
Coordinates
35.141, -76.663

The track started near or just south of the Bay River just to the west of Arant|and Murphy Farm Road. Damage consisted of multiple softwood or pine trees snapped|or uprooted. Multiple small campers were overturned along Murphy Farm Road.|Some pine trees were debarked along Murphy Farm Road. This would indicate|peak winds may have briefly approached EF2 damage here based on guidance.|However, this grove of trees was completely in the open and wind was likely|enhanced here. In addition, no damage before or after this location supported|higher wind speeds.

The damage path continued east of Murphy Farm Road and along Florence Road.|Near the intersection of this location and just north of Florence Road, more |than 20 softwood trees were uprooted and snapped. A clear, convergent path was|found through the woods. The damage path continued along Florence Road, where |more softwood trees were snapped and uprooted near the entrance to Bay Shores|Road. Here 3 power power poles were damaged with the cross arms broken. |The path continued along Florence Road, with more softwood trees snapped and|uprooted just south of Moore Creek. At this location a convergent path|was still noted with uprooted trees in different directions. Wind speeds|along this part of the path were likely between 90 and 100 MPH.

The path ended along Florence Road, where the peak of the winds may have|occurred or approaching 105 MPH. A brick outside wall was blown inward,|with substantial damage to a sun porch. An occupant in the sun porch during|the storm was injured. Multiple softwood trees were snapped near this location.|The damage path ended to the east north east of this location in a field. |Damage at a nearby house consisted of siding and drip edging blown in the|opposite direction of the storm path, again consistent with the damage pattern|of a tornado.

We extend a special appreciation and thanks to the Pamlico County Emergency|Services and the residents of Pamlico County for aiding in our storm survey |today.

Tornado, Pamlico

When
March 12, 2:03 PM EST to 2:05 PM EST
Where
Pamlico County, 0.72 mi WSW of Whortonville to 0.4 mi WSW of Whortonville
Rating
EF1
Path length
0.32 mi
Path width
150 yd
Reported by
NWS Storm Survey
Coordinates
35.098, -76.612

The track started roughly 1 mile east of Whortonsville, over an|area of trees aross the river from the end of Buxton Avenue. The|path continued toward Buxton Avenue where a large porch and a small|portion of an adjacent roof was blown 60 yards to the east. Multiple|large pine trees were snapped or uprooted near this location. Minor|damage to the siding was found on the opposite side of the houses, or|in the opposite direction of the storm motion. Estimated wind speeds|here were consistent with EF-1 damage or between 90 and 100 MPH.

The damage path continued to the east where more softwood trees were|snapped along S. Dawn Street before ending near Paradise Shores Road.|The path may have continued beyond this point but it was in an area |that was not accessable. Estimated wind speeds here were consistent|with EF-1 damage or between 90 and 100 MPH.

Thunderstorm Wind, Beaufort

When
March 12, 2:25 PM EST
Where
Beaufort County, 0.56 mi W of Pamlico Beach
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
35.400, -76.610

Images of a tree blown down across Pamlico Beach Road were sent in. The time was based on radar.

Thunderstorm Wind, Pamlico

When
March 12, 2:26 PM EST
Where
Pamlico County, Lowland
Measured
55 kt (63 mph) estimated gust
Reported by
Utility Company
Coordinates
35.300, -76.580

Tideland Electric Cooperative reported three damaged power poles due to strong winds. The time was based on radar.

Thunderstorm Wind, Carteret

When
March 12, 2:26 PM EST
Where
Carteret County, 6.15 mi NW of Cedar Is
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.030, -76.460

The weather station at Piney Island KNBT reported a wind gust of 60 mph as the severe thunderstorms moved through the area.

Thunderstorm Wind, Carteret

When
March 12, 2:29 PM EST
Where
Carteret County, Stacy
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
34.850, -76.420

Trees and powerlines were blown down.

Thunderstorm Wind, Dare

When
March 12, 2:49 PM EST
Where
Dare County, 1.13 mi E of Avon
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.350, -75.500

The wind gust was measured at Avon Fishing Pier as severe thunderstorms moved through the area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2026Every state in 2026This day in weather historyThe tornado archive for North Carolina, 2026Warnings in North Carolina, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1323157, 1323158, 1323159, 1323160, 1323161, 1323162, 1323163, 1323164, 1323165, 1323178, 1323166, 1323167, 1323183, 1323168, 1323169, 1323170, 1323179, 1323171, 1323187, 1323172, 1323173, 1323180, 1323185, 1323174, 1323184, 1323186, 1323175, 1323176, 1323181, 1323177, 1323182.